Alert archive / Illinois / Tornado Warnings in 2001
Tornado Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Apr 9, 2001, 7:01 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 7:01 PM CDT (00:01 UTC)
- Expired
- Apr 9, 2001, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties LaSalle County, IL, Livingston County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:05 PM CDT | Hail 1 | Rutland, IL | |
| Apr 9, 7:10 PM CDT | Hail 1 | Ancona, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 100003 TORCHI ILC099-105-100030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO IL 701 PM CDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * TORNADO WARNING FOR... LIVINGSTON COUNTY IN CENTRAL ILLINOIS LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 730 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION 4 MILES WEST OF WENONA... OR ABOUT 12 MILES EAST OF HENRY...MOVING EAST AT 25 MPH. THIS STORM COULD PRODUCE A TORNADO AT ANY TIME. * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION 4 MILES WEST OF WENONA... OR ABOUT 12 MILES EAST OF HENRY...MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR LOSTANT AROUND 705 PM CDT WENONA AROUND 710 PM CDT LONG POINT AROUND 725 PM CDT STREATOR AROUND 730 PM CDT IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR CLOSET... BATHROOM...OR HALLWAY ON THE LOWEST FLOOR.STAY AWAY FROM WINDOWS. ABANDON AUTOMOBILES AND MOBILE HOMES FOR STURDY SHELTER. AS A LAST RESORT LIE FLAT IN A DITCH OR LOW SPOT. DO INOT GO UNDER BRIDGES. KAPLAN NNNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Apr 9, 2:30 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 9, 2:30 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 PM CDT MON APR 9 2001 MIDDAY ANALYSIS MAINTAINING WARM FNT SOMEWHERE BETWEEN SRN COUNTIES OF CWA TO I-80. NOT MUCH MORE ACTIVITY OCCURRING SINCE LAST WAVES LATE THIS MRNG. SCALLOPED CU IN ERN IA SUSPICIOUS LOOKING AMID SOME LEFTOVER OUTFLOW BOUNDARIES. COOLING NELY WINDS KEEPING SFC LVL STABLE SO MAIN CONCERN IS EITHER ALONG FRONTAL BOUNDARY OR A WAVE ALOFT RIPPLING THRU. THIS LATTER IS APPARENTLY WHAT MODELS ARE FISHING FOR LATE TONIGHT AS A WEAK MID LVL TROF RIPPLES AROUND THE 7H RIDGE. THIS THREAT NOT MUCH MORE THAN 30% AND AM DEBATING WHETHER THAT MUCH. LATEST SWOMCD IS PRETTY SURE THERE WILL BE DEVELOPMENT ALONG WRM FNTL BOUNDARY LATE THIS AFTN INTO THIS EVENING. SO DIFFICULT TO LEAVE OUT POP ERY TNGT. THE BEST LIFT FOR PCPN DEVELOPMENT ON MODELS SEEMS TO BE CONFINED TO SOUTH OF PIA. HOWEVER INITIAL PLACEMENT OF WARM FNT ON MODELS SEEMS A LITTLE TOO SOUTH AND WONDER IF IT IS WISER TO CONSIDER POSSIBILITY OF THUNDER FURTHER NORTH THAN MODELS. NOW ABOUT CLDS AND VSBY. PLENTY OF LOW CLOUD COVER SPREADING SOUTH FROM WISCONSIN AND LAKE MICH...NOT TO MENTION IOWA. WITH NERLY WINDS OVER MOST OF CWA (NORTH OF WARM FNT) ...APPEARS SKY SHUD BE CLDY OR BECOMING CLDY WITH SOME FOGGY CONDITIONS DEVELOPING. CANNOT DIRECTLY SAY WEATHER VSBY GOING BELOW 1/4 MI FOR ADVISORY CRITERIA...BUT SHUD BE ENOUGH TO MENTION IN FORECAST. THEN CONTINUED CLDY TUESDAY. FOR CWA SOUTH OF FNT...WILL GO FOR PTCLDY TONIGHT AND TUESDAY. LOW IN PLAINS DRIVES NE TUESDAY AND PUSHES FRONT THRU NRN IL TUESDAY NIGHT AND CONTINUES TO DEEPEN. POPS SHOULD INCREASE OVER ALL CWA TUESDAY NIGHT WITH PLENTY OF SHOWER/TSTM ACTIVITY WED INTO WED NGT. DRY SLOTTING LATE WED NGT AND THURSDAY SPELLS DRY BUT CONTINUED DEEPENING OF LOW AS IT PUSHES NE INTO MN THURS LOOK STRANGELY FAMILIAR TO SATURDAY. THUS WINDS ON THE INCREASE BUT NOT AS STRONG AS SATURDAY WITH BOUNTIFUL SUNSHINE. PASSING SYSTEM TO OUR SOUTH ON FRIDAY MAY SPREAD ANOTHER RISK OF SHOWERS TO THE AREA BUT DRYING AGAIN IN TIME FOR THE WEEKEND AS HIGH PRESSURE BUILDS INTO MS VLY. TEMPS SHOULD BE IN MIDDLE@ 40S TNGT WITH HIGHS AROUND 50 LAKESIDE TO ONLY 60 TO 65 INLAND...WITH TEMPS 70 TO 75 SOUTH OF FNT. .CHI...NONE BRUMER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:29 PM CDT | Tornado Warning | LOT | Livingston | 31 min |
| Apr 9, 10:12 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 33 min |
| Apr 10, 12:54 AM CDT | Severe Thunderstorm Warning | LOT | Livingston | 36 min |
Nearby
Tornado Warnings in Illinois, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.